One In A Million

No, not a reflection on my, undoubted, talents as a perfect human being.  Apparently the potential (unproved) odds on developing a serious blood clot after receiving the AstraZeneca Covid vaccine, according to the latest news reports.

I read a brief and concise article on the BBC Science website earlier. It appears that the risk is very low, no more so than developing a clot after an aircraft journey perhaps or taking the contraceptive pill.   However, I suspect that there will be many people who may decide not to have the AstraZeneca vaccine, just in case.

I have already had my first shot of the AZ vaccine and shall still have my second when my turn comes.

I have had no side effects so far, two weeks after my vaccination, however, I awoke this morning with a sore arm and a red patch on the skin close to the injection site.

Probably nothing to worry about. Just hope that I am not one in a million.



43 comments:

  1. Zoiks. It might not be a bad idea to report that to your health care provider and see what s/he has to say.

    ReplyDelete
    Replies
    1. I may call them tomorrow if it gets worse. They are pretty busy though right now so I don't want to waste their time. Just need reassurance I suppose.

      Delete
  2. I often get headaches but since my Moderna shot, now I will think, "Is that a side effect of my jab?" or "Is it COVID?" Every little ache, pain, or itch has me second-guessing my health. I think I have way too much time to think about it and I look forward to the days when we can get busy with life again.
    Hope your arm feels better!

    ReplyDelete
    Replies
    1. Yep. If it were not for all the scare stories I wouldn't have given it a second thought. It is probably just a delayed reaction to the jab and will go away in a day or two.

      Delete
  3. Psychological probability: people often overestimate the frequency of rare events.

    ReplyDelete
    Replies
    1. I know it is more than likely to be gone by tomorrow.

      Delete
  4. Jay Cee - I think your words 'scare stories' sums it up nicely.

    ReplyDelete
    Replies
    1. There have already been cancellations at the local vaccination hub as a result.

      Delete
  5. We have been telling everyone the same, that its more likely you'll get run over by a bus than have a nasty reaction to AZ. Hope your arm is much much better tomorrow. We both had AZ with no ill effects whatsoever.
    You'll be ok. You gotta be!!!

    ReplyDelete
  6. I had mine two weeks ago with no ill effects at all. I shall probably find it is just an insect bite!

    ReplyDelete
  7. I don't think anyone knows the long term effects JayCee. It's never been thoroughly tested like other vaccines have. Hope you're arm feels better.

    ReplyDelete
  8. Yes some have had flare ups on the arm and I think we’ve all felt the tenderness for a few weeks. Oh and you ARE one in a million, but in a non-life threatening way!
    Hugs x.

    ReplyDelete
    Replies
    1. Thanks Mary. You made me feel better already xx

      Delete
  9. One in a million aye? More people probably stub a toe within a week or two of getting the vaccine. Can they blame the vaccine for that? Having said that, I would get some reassurance re your arm - after all they want feed back on any and all possible after effects. Everyone who has been vaccinated is part of the ongoing testing in a way, and you will be helping to build better science.

    ReplyDelete
  10. My thoughts entirely - we now know that Covid kills circa 1 in 150 of those who contract it - and though it is nearer to 1 in 1,000 for my age group / health status that's still a thousand times better odds than a blood clot. I can hardly wait for my second jab; I think it's marvellous.

    ReplyDelete
    Replies
    1. Yep. I shall still have my second jab, sore arm or not.

      Delete
    2. 1 in 150? I think you should check your arithmetic Mr Shed.

      Delete
  11. I am having my second AZ jab on Saturday. My husband had his second Pfizer jab last week. While we were there I said I was having the AZ. He says they had an AZ day the other day and many didn’t show up although the news said that over 95% were taking it up.... I don’t know what to believe anymore !!!!! XXXX

    ReplyDelete
    Replies
    1. After yesterday's report it seems that a few people over here decided to cancel. Silly really as they will suffer more if they catch the darned virus! Good luck with your second. It'll be a breeze xxx

      Delete
  12. Don't rely on blog comments. Two weeks after is a delayed reaction.

    ReplyDelete
  13. I had the pfizer jab and a sore arm for a day or so and terrible itching and a large red mark at the site of the injection for about a week. No other side effects.

    ReplyDelete
    Replies
    1. It just seemed strange for the effects to show up after two weeks. I really have no idea if that is usual.

      Delete
  14. No side effects with me and it is almost two weeks since I had the jab - it was Pfizer. Now I have to wait until July for the second dose!

    ReplyDelete
  15. My daughter is 32 and had a worryingly low platelet count as she reached the end of her pregnancy. I fully understand why she would prefer the Pfizer jab. As for me, I am happy to have a second Astra Zenica jab. After all, if I drop down dead it doesn't really matter.

    ReplyDelete
    Replies
    1. I understand the concern about your daughter. Best to choose wisely.
      I really hope you don't drop down dead just yet YP. Who will insult Northsider Dave and me if you do?

      Delete
    2. Aye, you have got a point there. I will hang on a bit longer just to torment you.

      Delete
    3. That's YP, always thinking of others.

      Delete
  16. I had my first AZ jab on Wednesday, and yesterday had a sore-ish arm, and felt a bit low. My second jab is on June 23rd and I can't wait to have it all done and dusted. They now talk of boosters later in the year.

    ReplyDelete
    Replies
    1. Yes it seems we may all need a booster later to counter the new variants.

      Delete
  17. I would get the doctor to have a look at it. I was told when I got mine that anything that occured after 48 hours wasn't likely to be vaccine related and to get it seen to. I don't think it's wasting the doctors time if you have a genuine reason to worry. My friend, a nurse, suggested taking a small dose aspirin for a few days if people are worried, it's what you'd do for a long flight so makes sense. I might do that before my second injection. Hope all is well. x

    ReplyDelete
    Replies
    1. Thanks for the tip. I am going to monitor it to make sure it doesn't get worse and may try the aspirin option.

      Delete
  18. I do hope it settles down. Given the timing since the vaccine, I doubt it is related, but keep an eye on it and, if it gets worse, seek the advice of your GP.

    ReplyDelete
  19. So glad you’re halfway vaccinated, Jaycee! My second shot is only three days away!

    ReplyDelete
  20. I would say again that don't go by blog comments. I am not sure what your reply to me meant, but I see a sore red arm occurring after two weeks as an abnormal reaction and I would seek a medical opinion. I am not suggesting anything to do with blood clots, more to do with possible infection at site of the jab. Take care of yourself JC xxx

    ReplyDelete
    Replies
    1. Thanks Rachel. I did ring the surgery for advice and they asked me to come in so that they could take a look. They say it looks like a delayed immune system response and nothing to worry about. Today the inflammation seems to be going down so I am not quite so concerned now. I suppose that everyone is different but it can still be a little worrying nonetheless.

      Delete
    2. That's a relief to hear JC. xxx

      Delete

Although I am quite used to talking to myself, any comments on my posts are very welcome, provided they are not abusive. I do reply to them so please check back. It's good to talk (!)